Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 114, NWS Austin/San Antonio, TX

September 26, 2011Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 26, 2011, 6:51 PM CDT for Burnet County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2011, 6:51 PM CDT (23:51 UTC)
Expired
Sep 26, 2011, 7:15 PM CDT
In force
24 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 79 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS54 KEWX 262351
SVREWX
TXC053-270015-
/O.NEW.KEWX.SV.W.0114.110926T2351Z-110927T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT MON SEP 26 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BURNET COUNTY...

* UNTIL 715 PM CDT.

* AT 647 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND          
  DAMAGING   WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6    
  MILES SOUTHWEST OF LAMPASAS...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL CROSS HIGHWAY 281 NEAR THE LAMPASAS   
  COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3102 9798 3092 9825 3102 9834 3104 9830
      3104 9800
TIME...MOT...LOC 2350Z 251DEG 18KT 3101 9823

$$
1 follow-up statement
290 
WWUS54 KEWX 270008
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT MON SEP 26 2011

TXC053-270015-
/O.CON.KEWX.SV.W.0114.000000T0000Z-110927T0015Z/
BURNET TX-
708 PM CDT MON SEP 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL BURNET COUNTY...

AT 707 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL BURNET 
COUNTY...MOVING EAST AT 20 MPH.


LAT...LON 3098 9822 3103 9821 3104 9800 3102 9798
      3092 9825
TIME...MOT...LOC 0008Z 251DEG 18KT 3103 9810

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 5:14 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 26, 5:14 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CDT MON SEP 26 2011

.UPDATE...
QUICK UPDATE TO EXPAND POPS.

&&

.DISCUSSION...
A BROKEN LINE OF CONVECTION SPREAD ACROSS THE HILL COUNTRY WILL
CONTINUE TO GENERATE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING. THE BEST COVERAGE WILL
GENERALLY BE ACROSS THE EASTERN HILL COUNTRY AND ADJACENT
AREAS. HOWEVER...BACK-BUILDING AT THE TAIL-END OF THE SYSTEM
INDICATES THE POTENTIAL FOR AN ISOLATED STORM TO REACH AS FAR
SOUTH AS HIGHWAY 90. QPF AMOUNTS APPEAR TO BE LACKLUSTER THROUGH
THE NEXT FEW HOURS AS MUCH OF THE RAIN WILL EVAPORATE BEFORE
HITTING THE GROUND THANKS TO HOT TEMPS AT THE SFC AND THROUGH THE
BOUNDARY LAYER. ADDITIONAL DEVELOPMENT IS EXPECTED THROUGH THE
EVENING HOURS...WITH A BETTER SHOT AT MEASURABLE PRECIPITATION.

STRONG OUTFLOWS AND GUSTY WINDS REMAIN A POSSIBILITY THROUGH THIS
EVENING.

HAVE EXPANDED SLIGHT CHANCE POPS TO AREAS ALONG AND NORTH OF A
LINE FROM EAGLE PASS TO SAN ANTONIO TO LA GRANGE...WITH THE
HIGHEST POPS (STILL 20 PERCENT FOR THE TIME BEING UNTIL BETTER
COVERAGE DEVELOPS) CONCENTRATED ACROSS THE HILL COUNTRY EASTWARD
TO THE AUSTIN METRO AREA. NEW ZONES WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT MON SEP 26 2011/

DISCUSSION...
ABOVE NORMAL HIGHS TO PERSIST FOR MUCH OF THE WORK WEEK BEFORE A
COLD FRONT FINALLY BRINGS NEAR NORMAL TEMPERATURES INTO THE AREA
FRIDAY INTO THE WEEKEND. DEEP UPPER LOW REMAINS NEARLY CUT OFF
FROM THE PREDOMINANT WESTERLIES TO HELP PROMOTE CONTINUED UPPER
RIDGING OVER THE WESTERN HALF OF THE US. THE PATTERN ALSO
CONTINUES TO PROLONG ELEVATED FIRE WEATHER CONDITIONS...WITH
MODERATE WIND GUSTS AND CHANGING WIND DIRECTIONS BEING THE PRIMARY
CONCERN.

IN THE SHORT TERM...A COLLECTION OF SHORT WAVE DISTURBANCES ARE
MOVING IN WESTERLY FLOW ALOFT THAT IS UNDERCUTTING THE WRN US
UPPER RIDGE. THESE DISTURBANCES CAN BE HARD TO DEFINE THROUGH
SATELLITE IMAGERY DUE TO THE LACK OF MOISTURE...BUT SOME
INDIVIDUAL FEATURES CAN BE SEEN LATE THIS AFTERNOON SOUTH OF THE
AZ BORDER...OVER CENTRAL NM...AND THE SMALLER ONE MENTIONED
EARLIER TO BE MOVING ACROSS WEST CENTRAL TX. A MIXED OUT DRY-LINE
OVER THE I-35 CORRIDOR WILL ALSO MAKE CONVECTIVE INITIATION
DIFFICULT...ESPECIALLY CONSIDERING THE LACK OF SURFACE BASED
CUMULUS. WILL EXPAND ISOLATED POPS/WX DEEPER INTO THE HILL COUNTRY
TO NEAR FREDERICKSBURG...AND HAVE THE HWO MENTION GUSTY WINDS AS
TRIPLE DIGIT HEAT HAS CONFIDENCE SLIGHTLY INCREASED ON CONVECTIVE
INITIATION SOMEWHERE IN THIS AREA. THESE FEATURES WILL AGAIN BE A
FOCUS TUESDAY AS THE BROADER WEATHER PATTERN DOES NOT CHANGE MUCH
UNTIL WEDNESDAY.

THE DRIER ECMWF APPEARS TO HAVE THE BETTER HANDLE ON MEDIUM RANGE
PROJECTIONS IN DEVELOPING THE WRN US RIDGE...BUT SOME GFS
INFLUENCE WAS FACTORED INTO ALLOWING FOR MORE MOISTURE AND
INSTABILITY UNDERCUTTING THE RIDGE ALONG THE SRN US BORDER WED-
FRI. THE SLOWER THAN PROJECTED TRENDS OF THE CUT-OFF LOW SHOULD
SUPPORT MORE ABOVE NORMAL TEMPS...BUT THE MOISTURE...AND
POSSIBILITY OF FURTHER DESTABILIZATION TO BE DRAWN IN FROM
HURRICANE HILLARY KEEPS THE TEMPERATURES IN THIS FORECAST ON A
GRADUAL DOWNWARD TREND...WHILE LOW CONFIDENCE ISOLATED POPS
CONTINUE OFF AND ON THROUGH THURSDAY. A MORE SIGNIFICANT TREND
SHOULD BE NOTICED WHEN THE FRONTAL PASSAGE FINALLY GETS TRACTION
FROM A STRONGER SURFACE HIGH EARLY FRIDAY. THIS FRONTAL PUSH
SHOULD BRING ABOUT A MORE NOTICEABLE AIR MASS CHANGE WITH DRIER
AIR AND THE REMOVAL OF POPS. STILL AM NOT CONFIDENT THAT THE
PACIFIC MOISTURE TAP WILL BE CUT OFF...BUT WOULD EXPECT PARTLY
CLOUDY SKIES FROM MOSTLY MID AND HIGH LEVEL CLOUDS THIS WEEKEND.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS CONTINUE TO BE MENTIONED FOR THIS
AFTERNOON AND THIS EVENING...AND WILL BE ADDED FOR TUESDAY
AFTERNOON. THE REASONING IS SHIFTED LESS ON THE GENERAL AFTERNOON
GUSTY WINDS AND MORE ON THE CONCERN FOR OUTFLOW WINDS FROM
CONVECTION ON A HOT DAY. INCREASED RH VALUES AND INCREASING MID
LEVEL CLOUD COVER SHOULD HELP LIMIT THE POTENTIAL FOR A RED FLAG
EVENT. THE COLD FRONT ON FRIDAY SHOULD ALSO BE MONITORED AS POOR
TIMING OR A SHIFT BACK TO A DRYING TREND COULD OCCUR.

CLIMATE...
RECORD HIGHS TODAY   TUESDAY
  SAT      103/2005  102/2005
  AUS      107/2005  105/1953
  ATT      107/2005  103/2005
  DRT      106/2005  104/2005

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74 100  71  99  73 /  20  20  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  70  99  69  98  69 /  20  20  20  20  10
NEW BRAUNFELS MUNI AIRPORT     72  99  74  98  69 /  10  20  20  20  10
BURNET MUNI AIRPORT            71  98  68  97  70 /  20  20  20  20  10
DEL RIO INTL AIRPORT           72 101  73  98  71 /  10  10  10  20  10
GEORGETOWN MUNI AIRPORT        70  97  68  97  69 /  20  20  20  20  10
HONDO MUNI AIRPORT             71 101  70  99  69 /  10  10  10  20  10
SAN MARCOS MUNI AIRPORT        73  98  71  97  71 /  10  20  20  20  10
LA GRANGE - FAYETTE REGIONAL   74  97  73  96  72 /  10  20  20  20  10
SAN ANTONIO INTL AIRPORT       74  99  73  97  73 /  10  20  20  20  10
STINSON MUNI AIRPORT           73 101  72  99  74 /  -   10  10  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Sep 26, 3:45 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT MON SEP 26 2011

TXZ171>173-183>194-202>209-217>225-228-271200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
345 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE
NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND
OUTFLOW WINDS. BECAUSE OF THE GUSTY WIND THREAT...ELEVATED FIRE
WEATHER CONDITIONS ARE POSSIBLE DURING THE EVENING ACROSS THE
NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN HALF OF
SOUTH CENTRAL TEXAS TUESDAY AFTERNOON AND EVENING. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND OUTFLOW
WINDS. THIS WILL CAUSE ELEVATED FIRE WEATHER CONDITIONS ACROSS THE
NORTHERN HALF OF SOUTH CENTRAL TEXAS...MAINLY DURING THE AFTERNOON
AND INTO THE EVENING.

AFTER TUESDAY EVENING NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 26, 6:32 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT MON SEP 26 2011

TXZ172-270015-
BURNET-
632 PM CDT MON SEP 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 715
PM CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF TOW...OR 12 MILES NORTH OF
BUCHANAN DAM...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
PENNY SIZE HAIL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAKE VICTOR...
  SUNNYLANE...

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.